Alert archive / Arizona / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 14, 2024, 1:11 PM MST for Mohave County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2024, 1:11 PM MST (20:11 UTC)
- Expired
- Jul 14, 2024, 1:45 PM MST
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 76 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WUUS55 KVEF 142011 SVRVEF AZC015-142045- /O.NEW.KVEF.SV.W.0007.240714T2011Z-240714T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 111 PM MST Sun Jul 14 2024 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... * Until 145 PM MST. * At 109 PM MST, a severe thunderstorm was located 9 miles south of Pierce Ferry And Antares Roads, or 30 miles north of Kingman, moving north at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Dolan Springs and Pierce Ferry And Antares Roads. This includes the following roads... Antares Road between mile markers 10 and 32. Pierce Ferry Road between mile markers 6 and 25. Stockton Hill Road between mile markers 25 and 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3554 11386 3551 11426 3581 11433 3584 11394 TIME...MOT...LOC 2009Z 174DEG 18KT 3565 11411 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MW
2 follow-up statements
413 WWUS55 KVEF 142028 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 128 PM MST Sun Jul 14 2024 AZC015-142045- /O.CON.KVEF.SV.W.0007.000000T0000Z-240714T2045Z/ Mohave AZ- 128 PM MST Sun Jul 14 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR WEST CENTRAL MOHAVE COUNTY... At 128 PM MST, a severe thunderstorm was located over Pierce Ferry And Antares Roads, or 37 miles north of Kingman, moving north at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Dolan Springs and Pierce Ferry And Antares Roads. This includes the following roads... Antares Road between mile markers 10 and 32. Pierce Ferry Road between mile markers 6 and 25. Stockton Hill Road between mile markers 25 and 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3554 11386 3551 11426 3581 11433 3584 11394 TIME...MOT...LOC 2028Z 174DEG 18KT 3575 11412 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MW
361 WWUS55 KVEF 142036 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 136 PM MST Sun Jul 14 2024 AZC015-142045- /O.EXP.KVEF.SV.W.0007.000000T0000Z-240714T2045Z/ Mohave AZ- 136 PM MST Sun Jul 14 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 145 PM MST... The storm which prompted the warning has weakened, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. && LAT...LON 3554 11386 3551 11426 3581 11433 3584 11394 TIME...MOT...LOC 2035Z 174DEG 18KT 3578 11412 $$ MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:06 AM MST, 11 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 2:06 AM MST, 11 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 206 AM PDT Sun Jul 14 2024 .SYNOPSIS...Another round of widespread thunderstorms is expected today, bringing the threat for strong outflow winds, frequent lightning, and isolated heavy rainfall. Drier air gradually moves in during the workweek, limiting thunderstorm activity. Temperatures remain several degrees above normal for this time of year. && .SHORT TERM...Today and Monday. High pressure over the Four Corners and low pressure off the Pacific Coast continue to draw southeasterly monsoonal flow into the Desert Southwest. Today's thunderstorms should be similar to yesterday's, featuring strong outflow winds, frequent lightning, and localized heavy rainfall. Convection begins in the late morning and early afternoon, lasting into the evening. Storms have 1.2 to 1.5 inches of PWAT and 800-1800 J/kg of CAPE to work with south of I-15, and .7 to 1 inch of PWAT and 500-800 J/kg of CAPE north of I-15. Orographic lift will help enhance storms over high terrain across the board. Surface humidity values may be a little higher today due to yesterday's precipitation, but air at the surface is still fairly dry and forecast soundings display an inverted V pattern. This is a sign of high based storms that can produce strong outflow winds, especially given DCAPE values between 1500 and 2000 J/kg. Similar to yesterday, peak gusts over 50 mph may occur with the strongest storms. Little or no precipitation may reach the surface with some storms. This is especially noteworthy in the Sierra, Owens Valley, and southern Great Basin where there are increased fire weather concerns due to dry lightning. A Red Flag Warning is in place through the evening for this reason. However, locally heavy rainfall is still a possibility as there is decent moisture for storms to work with at higher levels of the atmosphere. Forecast soundings in northwest Arizona display a long and skinny CAPE profile above storm bases. Any storms that produce enough rainfall to overcome dry air near the surface may bring a few tenths of an inch of rain. The highest totals may also be found in areas where training storms occur. The WPC gives a Marginal (5 percent) risk of excessive rainfall and flash flooding for northwest Arizona today. One factor that may inhibit heavy rainfall is dry air entrainment at the mid levels, but storms could still produce strong outflows and frequent lightning. On Monday the flow around the high will take a more southwesterly direction, drawing dry air into the region and reducing PWAT values, particularly in Inyo County and the southern Great Basin. POPs are confined to high terrain around the forecast area with the greatest potential in northwest Arizona. The greatest concern remains gusty outflow winds and frequent lightning with these storms. .LONG TERM...Tuesday through Sunday. Relatively drier flow continues through Tuesday, limiting precipitation chances to high terrain over northwest Arizona. Afterwards, ensembles seem to show moisture creep back into the area as flow becomes more favorable again later in the week. As of now the greatest precipitation potential later this week is in northwest Arizona and southern Nevada over high terrain. Temperatures remain above normal and increase by several degrees through the week. Pockets of Major (Level 3) HeatRisk appear again on Wednesday in low elevations along the Colorado River. && .AVIATION...For Harry Reid...Light winds this morning will turn to the east by late morning and then to the southeast by early afternoon. Scattered areas of convection are once again expected today, with the storms initially developing over the higher terrain surrounding the valley around 20Z. After 21Z, there is a 50% to 60% chance of storms moving off the terrain and directly impacting the field. Even if a storm does not directly affect the field, gusty outflow winds from nearby storms have a high (greater than 70%) probability of causing impacts to the terminal area. The convection is expected to end earlier today than Saturday, with most storms dissipating by 02Z. Southwest winds will develop tomorrow evening and become light and variable overnight. Northeast winds will redevelop by late morning on Monday. Isolated convection is also possible again on Monday, but coverage will be less than this weekend and should remain confined to the higher terrain. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms are expected to occur again across most of the region today. Storms should begin to develop after 18Z and persist through sunset before diminishing. Any storms will be capable of producing lightning, brief periods of heavy rainfall, CIGs less than 10kts that could obscure areas of higher terrain, and sudden gusty outflow winds. Away from areas of convection, south-to-west winds 10kts to 15kts with occasional gusts to 20kts can be expected. The thunderstorm activity should diminish after sunset, with winds falling below 10kts across the region overnight. Additional thunderstorms are possible on Monday, but coverage is expected to be more limited, with most storms remaining over northwest Arizona or the higher terrain of southern Nevada. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 14, 1:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 14, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 22 min |
| Jul 14, 4:34 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.